----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

What are the side effects of Espin AT and Aztor?

Tuesday, 14 April 2009
Answered by: Dr. Chandra M. Gulhati
Editor,
MIMS,
New Delhi
Google Buzz

Q. What are the side effects of Espin AT and Aztor 10?

A.  Espin AT contains two medicines: amlodipine and atenolol. Aztor contains atorvastatin. Since you have not given the details of your problem and the diagnosis, I am unable to comment on the rationality of prescribing these three medicines. Espin AT is indicated in the treatment of high blood pressure. However atenolol (one of the two medicines in Espin AT) is not the first option since it can precipitate diabetes. Additionally, it can have adverse effects on cholesterol. Amlodipine can cause swelling of the ankle and lower part of the legs. Side effects of Aztor are: myalgia (muscle pain), arthralgia (joint pain), asthenia, insomnia, Flu-like syndrome, sinusitus. Abnormal liver function tests (increased ALT & CPK levels), peripheral nerve disorders. Tendon rupture. Amnesia (loss of memory). Myopathy (serious muscle disorders), rhabdomyolysis (so-called dissolution of muscle) with kidney dysfunction. If myopathy, medicine should be stopped immediately.

A.  Espin AT contains two medicines: amlodipine and atenolol. Aztor contains atorvastatin. Since you have not given the details of your problem and the diagnosis, I am unable to comment on the rationality of prescribing these three medicines. Espin AT is indicated in the treatment of high blood pressure. However atenolol (one of the two medicines in Espin AT) is not the first option since it can precipitate diabetes. Additionally, it can have adverse effects on cholesterol. Amlodipine can cause swelling of the ankle and lower part of the legs. Side effects of Aztor are: myalgia (muscle pain), arthralgia (joint pain), asthenia, insomnia, Flu-like syndrome, sinusitus. Abnormal liver function tests (increased ALT & CPK levels), peripheral nerve disorders. Tendon rupture. Amnesia (loss of memory). Myopathy (serious muscle disorders), rhabdomyolysis (so-called dissolution of muscle) with kidney dysfunction. If myopathy, medicine should be stopped immediately.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
 
Read Comments
Posted by : Yashoda Apte, on Saturday, February 20, 2010
Thanks Dr. Chandra Gulhati for the above answer (question not by me). I am taking Aztor for last one and half month for reducing cholesterol. I am having similar trouble as described above as side effects. Not knowing this I was much worried about this newly started trouble. I am already having my both knees replaced. So was suspecting that. Another doctor started Rocaltrol and Flexinol for one week for this trouble(not knowing about my Aztor treatment). Thanks again!
 
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------